Oklahoma, 2008Tornado and Hail in Oklahoma, March 31, 2008
March 31, 2008 · NWS OUN · 51 events in 15 counties and zones
Another active day for severe weather occurred during the afternoon and early evening hours over Oklahoma on the 31st. A cold front moved from northwest to southeast, entering northwest Oklahoma during the morning hours, and moving into southeast Oklahoma by early to mid evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $52,000
- Crop damage
- None recorded
- Events
- 51
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Another active day for severe weather occurred during the afternoon and early evening hours over Oklahoma on the 31st. A cold front moved from northwest to southeast, entering northwest Oklahoma during the morning hours, and moving into southeast Oklahoma by early to mid evening. Ahead of the cold front, deep Gulf moisture was in place, with afternoon heating warming temperatures into the 70s. Thunderstorms developed along and ahead of the front, with the strongest storms occurring over southern and southeast Oklahoma. The thunderstorms occurred two waves, one occurred during the late morning early afternoon hours, with another wave occurring during the mid to late afternoon hours. The first wave of thunderstorms was mainly a large hail threat, although a brief tornado did occur in Noble county. Very large hail wast the main threat with the second threat, with strong winds and heavy rainfall another concern. The tornado in Noble county did some damage to a barn structure. The hail and strong winds also did some damage in the afternoon. Monetary damages estimated.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 31, 2:44 AM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Mar 31, 2:44 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
344 AM CDT MON MAR 31 2008
.DISCUSSION...SEVERE THUNDERSTORMS WHICH DEVELOPED IN WESTERN OK
SUNDAY AFTERNOON HAVE PERSISTED THROUGH THE NIGHT AND HAVE NOW
MOVED INTO NRN PARTS OF THE FA. STORMS ARE EXPECTED TO CONTINUE TO
MOVE NEWD THIS MORNING WITH MORE DEVELOPMENT EXPECTED LATER TODAY
AS FRONT/DRYLINE MOVE INTO THE AREA AND UPPER TROUGH MOVES
EASTWARD INTO THE CENTRAL PLAINS. FIRE WX WILL BE A CONCERN IN
WESTERN AREAS TODAY WITH VERY LOW RH BEHIND THE DRY LINE AND AHEAD
OF THE COLD FRONT ALONG WITH VERY WARM TEMPS AND STRONG SW TO WEST
WINDS. SEVERE WX THREAT WILL ALSO CONTINUE MAINLY ACROSS CNTRAL
AND ERN AREAS AS DRYLINE FRONT INTERACT WITH VERY MOIST UNSTABLE
AIRMASS AHEAD OF THESE BOUNDARIES. GENLY FOLLOWED GFS SOLN THROUGH
THE REMAINDER OF THE FCST PD WITH SHOWERS/TSTM CHANCES LATE
TUESDAY/WED IN DEELOPING WAA PATTERN AHEAD OF S/W TROUGH APCHG
FROM THE SOUTHWESTERN U.S. ANOTHER ACTIVE DAY ON THURSDAY WITH
FRONT DRYLINE AS THE S/W CONTINUES EWD INTO THE SRN PLAINS. MAINLY
DRY WX THEN EXPECTED AS UPPER RIDGE DEVELOPS OVER THE WRN U.S.
WITH NWLY FLOW ACROSS THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 80 46 62 45 / 50 20 0 10
HOBART OK 84 40 62 41 / 30 10 0 10
WICHITA FALLS TX 87 45 67 46 / 40 10 0 30
GAGE OK 75 37 61 40 / 20 10 0 10
PONCA CITY OK 73 43 60 41 / 60 20 0 10
DURANT OK 79 51 66 51 / 60 40 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR OKZ009-010-014>016-021-022-033>037.
TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR TXZ083>089.
&&
99Hazardous weather outlook, Mar 31, 6:00 AM CST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT MON MAR 31 2008
OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 AM CDT MON MAR 31 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE STORMS TODAY AND TONIGHT ACROSS
EASTERN OKLAHOMA AND A SLIGHT RISK OF SEVERE STORMS TODAY ACROSS
MUCH OF OKLAHOMA AND NORTH TEXAS.
LOCATION...
THE MODERATE RISK AREA IS EAST OF A LINE FROM STROUD TO MARIETTA...
WHILE THE SLIGHT RISK AREA IS EAST OF A LINE FROM CHEROKEE...TO
ALTUS...AND MUNDAY TEXAS.
TIMING...
SEVERE STORMS COULD DEVELOP THIS MORNING ACROSS WESTERN PORTIONS OF
THE SLIGHT RISK AREA BUT THEY ARE MORE LIKELY TOWARD MIDDAY NEAR
INTERSTATE 35. SEVERE STORMS ARE MOST LIKELY ACROSS THE MODERATE
RISK AREA AFTER 3 PM.
IMPACTS...
GOLFBALL SIZE HAIL AND 65 MPH ARE THE MAIN IMPACTS ACROSS THE SLIGHT
RISK AREA WHILE SUPERCELLS WITH BASEBALL SIZE HAIL...75 MPH WINDS
AND TORNADOES ARE POSSIBLE ACROSS THE MODERATE RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE RISK
AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS TODAY AND
TONIGHT.
DISCUSSION...A COLD FRONT ACROSS NORTHWEST OKLAHOMA WILL INTERSECT A
MODERATELY UNSTABLE AIRMASS THIS MORNING...WHICH COULD BE SUFFICIENT
TO INITIATE SEVERE THUNDERSTORMS ACROSS WESTERN PORTIONS OF THE
SLIGHT RISK AREA. BY MIDDAY...THE COLD FRONT WILL MOVE TO NEAR PONCA
CITY AND WEATHERFORD...WITH A DRYLINE EXTENDING FROM WEATHERFORD TO
VERNON TEXAS...BY WHICH TIME THUNDERSTORMS ARE EXPECTED TO EITHER
DEVELOP OR INCREASE AHEAD OF THESE BOUNDARIES. MODERATELY UNSTABLE
AIR AND STRONG VERTICAL WIND SHEAR WILL ALLOW ANY STORMS THAT
DEVELOP TO BECOME SEVERE. STORMS ARE EXPECTED TO REACH THE MODERATE
RISK AREA BY MID OR LATE AFTERNOON...WITH FURTHER INTENSIFICATION
LIKELY AS STORMS ENCOUNTER EVEN GREATER INSTABILITY AND STRONGER
SHEAR...WITH SUPERCELLS POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 01.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
EXTREME WILDFIRE BEHAVIOR WILL DEVELOP THIS AFTERNOON ACROSS PARTS
OF NORTH TEXAS AND SOUTHWEST OKLAHOMA DUE TO WARM...DRY...AND WINDY
CONDITIONS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE IS ALSO A SLIGHT RISK OF SEVERE STORMS WEDNESDAY TO THE WEST
OF INTERSTATE 35 AND AGAIN THURSDAY EAST OF A LINE FROM CHEROKEE
...TO WEATHERFORD...AND VERNON TEXAS. THE LOW LEVEL JET IS EXPECTED
TO INITIATE SCATTERED THUNDERSTORMS ACROSS THE RISK AREA WEDNESDAY
AND WEDNESDAY NIGHT WITH LARGE HAIL THE PRIMARY RISK. MORE
SIGNIFICANT SEVERE STORMS ARE POSSIBLE ON THURSDAY AS A COLD FRONT
AND DRYLINE REACH WESTERN EDGES OF THE RISK AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER WILL BE ISSUED BY NOON TODAY.
JAMESIn the hours before
Special weather statement, Mar 31, 6:50 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
750 AM CDT MON MAR 31 2008
OKZ012-018-311315-
KINGFISHER OK-GARFIELD OK-
750 AM CDT MON MAR 31 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND KINGFISHER
COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF BISON AT 750 AM
CDT...MOVING NORTHEAST AT 35 MPH.
SMALL HAIL IS OCCURING AND WINDS AROUND 50 MPH ARE POSSIBLE.
WR
Special weather statement, Mar 31, 7:19 AM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
819 AM CDT MON MAR 31 2008
OKZ012-311345-
GARFIELD OK-
819 AM CDT MON MAR 31 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES EAST OF
FAIRMONT TO BISON AT 819 AM CDT...MOVING NORTHEAST AT 35 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN GARFIELD COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
30
Special weather statement, Mar 31, 7:36 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
836 AM CDT MON MAR 31 2008
OKZ007-008-311400-
KAY OK-GRANT OK-
836 AM CDT MON MAR 31 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES EAST OF
BRAMAN TO 6 MILES SOUTH OF LAMONT AT 836 AM CDT...MOVING NORTHEAST AT
40 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN GRANT AND KAY COUNTIES...INCLUDING THE CITY OF PONCA
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
30
Special weather statement, Mar 31, 8:04 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
904 AM CDT MON MAR 31 2008
OKZ008-311415-
KAY OK-
904 AM CDT MON MAR 31 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES WEST OF HARDY
TO 7 MILES SOUTHWEST OF KILDARE AT 904 AM CDT...MOVING EAST AT 40
MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN KAY COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
30
Special weather statement, Mar 31, 8:05 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
905 AM CDT MON MAR 31 2008
OKZ017-311415-
BLAINE OK-
905 AM CDT MON MAR 31 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE COUNTY.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES EAST OF
WATONGA TO 12 MILES SOUTHWEST OF GREENFIELD AT 905 AM CDT...MOVING
EAST AT 25 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN BLAINE COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
30
Special weather statement, Mar 31, 8:19 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
919 AM CDT MON MAR 31 2008
OKZ017-018-024-311445-
BLAINE OK-KINGFISHER OK-CANADIAN OK-
919 AM CDT MON MAR 31 2008
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CANADIAN AND
KINGFISHER COUNTIES.
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM LOYAL TO 13 MILES
SOUTHWEST OF GREENFIELD AT 919 AM CDT...MOVING EAST AT 20 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN BLAINE...CANADIAN AND KINGFISHER COUNTIES...INCLUDING THE
CITY OF KINGFISHER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
30
Event by event
49 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Tornado, Noble
- When
- March 31, 8:20 AM CST
- Where
- Noble County, 6 mi NNE of Perry
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.370, -97.249
The brief tornado damaged a hay barn and shed 6 miles north and 1 mile east of Perry. No other damage was reported. Monetary damages were estimated.
Hail, Caddo
- When
- March 31, 10:20 AM CST
- Where
- Caddo County, Anadarko
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.080, -98.240
The hail was reported at the Anadarko Airport.
Hail, Caddo
- When
- March 31, 10:23 AM CST
- Where
- Caddo County, Anadarko
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.080, -98.240
Hail, Canadian
- When
- March 31, 10:30 AM CST
- Where
- Canadian County, El Reno
- Measured
- 0.75 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.530, -97.960
Hail, Caddo
- When
- March 31, 10:35 AM CST
- Where
- Caddo County, 2 mi E of Anadarko
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.080, -98.205
Hail, Lincoln
- When
- March 31, 11:17 AM CST
- Where
- Lincoln County, 5 mi W of Tryon
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.870, -97.049
Hail, Oklahoma
- When
- March 31, 11:42 AM CST
- Where
- Oklahoma County, Oklahoma City
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.470, -97.510
The hail was reported at Santa Fe and SW 134th.
Hail, Cleveland
- When
- March 31, 11:44 AM CST
- Where
- Cleveland County, Moore
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.340, -97.490
The hail was reported at 12TH street and Interstate 35.
Hail, Cleveland
- When
- March 31, 11:46 AM CST to 11:48 AM CST
- Where
- Cleveland County, Moore
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.340, -97.490
Dime to quarter size hail was reported at SW 19TH street and Interstate 35.
Hail, Cleveland
- When
- March 31, 11:48 AM CST
- Where
- Cleveland County, Moore
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.340, -97.490
The hail was reported at Main street and Eastern Avenue.
Hail, McClain
- When
- March 31, 11:55 AM CST
- Where
- McClain County, 4 mi WNW of Newcastle
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.272, -97.665
Hail, Cleveland
- When
- March 31, 11:56 AM CST
- Where
- Cleveland County, Moore
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.340, -97.490
Hail, Cleveland
- When
- March 31, 12:02 PM CST
- Where
- Cleveland County, Moore
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.340, -97.490
Hail, McClain
- When
- March 31, 12:19 PM CST
- Where
- McClain County, 3 mi S of Newcastle
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.207, -97.600
Hail, Cleveland
- When
- March 31, 12:25 PM CST
- Where
- Cleveland County, Norman
- Measured
- 1.25 in hail
- Reported by
- NWS Employee
- Coordinates
- 35.220, -97.440
The hail was reported at NW 36th and Rock Creek Road by off-duty SPC employee.
Hail, Cleveland
- When
- March 31, 12:27 PM CST
- Where
- Cleveland County, Norman
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.220, -97.440
The hail was reported on the northwest side of Norman near Interstate 35 and Tecumseh Road.
Hail, Cleveland
- When
- March 31, 12:30 PM CST
- Where
- Cleveland County, Norman
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.220, -97.440
Golfball size hail was reported near the intersection of NW 36th and Tecumseh Road.
Hail, Lincoln
- When
- March 31, 12:30 PM CST
- Where
- Lincoln County, Prague
- Measured
- 1.5 in hail
- Property damage
- $7,000
- Reported by
- Emergency Manager
- Coordinates
- 35.490, -96.690
The hail caused some minor roof and guttering damage. Monetary damages were estimated.
Hail, Lincoln
- When
- March 31, 12:30 PM CST
- Where
- Lincoln County, Meeker
- Measured
- 1.75 in hail
- Reported by
- Newspaper
- Coordinates
- 35.500, -96.890
Hail, Lincoln
- When
- March 31, 12:48 PM CST
- Where
- Lincoln County, Sparks
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.610, -96.820
Hail, Cleveland
- When
- March 31, 12:50 PM CST
- Where
- Cleveland County, Noble
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 35.140, -97.390
Hail, Pottawatomie
- When
- March 31, 1:20 PM CST
- Where
- Pottawatomie County, Tecumseh
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.260, -96.940
Hail, Stephens
- When
- March 31, 1:20 PM CST
- Where
- Stephens County, Loco
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.330, -97.680
Hail, Pottawatomie
- When
- March 31, 1:23 PM CST
- Where
- Pottawatomie County, 3 mi S of Tecumseh
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.217, -96.940
Hail, Pontotoc
- When
- March 31, 1:25 PM CST
- Where
- Pontotoc County, Ada
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.770, -96.680
Hail, Murray
- When
- March 31, 2:30 PM CST
- Where
- Murray County, Sulphur
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 34.510, -96.970
Hail, Pontotoc
- When
- March 31, 2:30 PM CST
- Where
- Pontotoc County, Stonewall
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 34.650, -96.530
Hail, Murray
- When
- March 31, 2:30 PM CST
- Where
- Murray County, Sulphur
- Measured
- 2 in hail
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 34.510, -96.970
The hail cracked the windshields of a few cars. A few homes in town also had cracked windows. Monetary damages were estimated.
Hail, Murray
- When
- March 31, 2:32 PM CST
- Where
- Murray County, Sulphur
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.510, -96.970
Hail, Johnston
- When
- March 31, 2:55 PM CST
- Where
- Johnston County, Pontotoc
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.490, -96.630
Hail, Murray
- When
- March 31, 2:59 PM CST
- Where
- Murray County, Sulphur
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.510, -96.970
Hail, Murray
- When
- March 31, 3:02 PM CST
- Where
- Murray County, Sulphur
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 34.510, -96.970
Hail, Pontotoc
- When
- March 31, 3:25 PM CST
- Where
- Pontotoc County, Roff
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.630, -96.840
Hail, Marshall
- When
- March 31, 3:55 PM CST
- Where
- Marshall County, 1 mi SW of Little City
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.080, -96.622
Hail, Atoka
- When
- March 31, 4:12 PM CST
- Where
- Atoka County, 3 mi NNE of Chockie
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.620, -95.980
Hail, Bryan
- When
- March 31, 4:24 PM CST
- Where
- Bryan County, 3 mi NNW of Silo
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.080, -96.500
The hail was reported at the intersection of State Highways 199 and 78.
Hail, Bryan
- When
- March 31, 4:26 PM CST
- Where
- Bryan County, 2.3 mi NW of Armstrong
- Measured
- 2.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.073, -96.369
Hail, Bryan
- When
- March 31, 4:28 PM CST
- Where
- Bryan County, 1 mi W of Caddo
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.130, -96.278
The hail was reported at the intersection of State Highway 22 and United States Highway 69/75.
Hail, Bryan
- When
- March 31, 4:28 PM CST
- Where
- Bryan County, Kenefic
- Measured
- 2.5 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.150, -96.360
Hail, Bryan
- When
- March 31, 4:28 PM CST
- Where
- Bryan County, 1 mi W of Kenefic
- Measured
- 2 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.150, -96.377
Hail, Bryan
- When
- March 31, 4:34 PM CST
- Where
- Bryan County, 3 mi N of Silo
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.083, -96.480
Hail, Bryan
- When
- March 31, 4:52 PM CST
- Where
- Bryan County, 5 mi NNE of Bokchito
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.087, -96.107
Hail, Bryan
- When
- March 31, 4:52 PM CST
- Where
- Bryan County, 5 mi NNE of Bokchito
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 34.087, -96.107
Thunderstorm Wind, Bryan
- When
- March 31, 4:55 PM CST
- Where
- Bryan County, 4 mi NE of Bokchito
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 34.061, -96.091
A large barn was destroyed by straight line winds. Monetary damages were estimated.
Hail, Atoka
- When
- March 31, 5:15 PM CST
- Where
- Atoka County, 1 mi WNW of Farris
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.266, -95.886
Hail, Atoka
- When
- March 31, 5:15 PM CST
- Where
- Atoka County, 1 mi WNW of Farris
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.266, -95.886
Hail, Atoka
- When
- March 31, 6:10 PM CST
- Where
- Atoka County, 3 mi S of Lane
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.257, -95.990
Hail, Atoka
- When
- March 31, 6:10 PM CST
- Where
- Atoka County, 3 mi S of Lane
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 34.257, -95.990
Hail, Atoka
- When
- March 31, 6:10 PM CST
- Where
- Atoka County, 11 mi W of Atoka
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 34.380, -96.323
Hail, Atoka
- When
- March 31, 6:31 PM CST
- Where
- Atoka County, Lane
- Measured
- 2.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.300, -95.990
Hail, Atoka
- When
- March 31, 6:55 PM CST
- Where
- Atoka County, Caney
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.230, -96.210
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, March 31, 20081 death · $447,000 · EF1 · 107 events
- Flash Flooding in Tennessee, March 31, 20082 deaths · 4 events
- Tornadoes and Flash Flooding in Missouri, March 31, 20086 injured · $2.8 million · EF2 · 39 events
- Heavy Snow and Winter Weather in Minnesota, March 31, 20081 death · 2 injured · $30,000 · 8 events
- Hail in Texas, March 31, 2008$121 million · 4.25 in hail · 6 events
- Hail in Arkansas, March 31, 2008$85 million · 4 in hail · 7 events
- Wildfire in Texas, March 31, 20081 death · $11,000 · 1 event
- High Wind in Kansas, March 31, 2008$200,000 · 61 kt wind · 10 events
- High Wind in Missouri, March 31, 2008$120,000 · 65 kt wind · 9 events
- Hail and Damaging Wind in Illinois, March 31, 2008$67,000 · 61 kt wind · 2 events
- Lightning Strikes in Wisconsin, March 31, 2008$35,000 · 2 events
- Tornado and Hail in Oklahoma, March 31, 2008$10,000 · EF1 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 90864, 90218, 90219, 90220, 90221, 90222, 90223, 90224, 90226, 90227, 90228, 90229, 90230, 90231, 90232, 90233, 90235, 90236, 90641, 90237, 90239, 90240, 90241, 90242, 90243, 90244, 90245, 90326, 90246, 90247, 90248, 90249, 90327, 90250, 90252, 90253, 90259, 90254, 90256, 90257, and more.